Alert archive / Idaho / Snow Advisories in 2007

Snow Advisory 4, NWS Spokane, WA

January 7, 2007Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this snow advisory at Jan 7, 2007, 3:02 AM PST for Benewah County, Kootenai County, Latah County, Idaho. It took effect at Jan 7, 2007, 4:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:02 AM PST (11:02 UTC)
In effect from
Jan 7, 2007, 4:00 AM PST
Expired
Jan 7, 2007, 10:00 AM PST
In force
6 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID

The radar

The Spokane radar (KOTX), 86 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 11.0 hours before the alert went out and 409 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 071102
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
302 AM PST SUN JAN 7 2007



WAZ042-071915-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
302 AM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

SNOW WILL CONTINUE OVER THE CASCADES TODAY. THE HEAVIEST SNOWS ARE
EXPECTED TO FALL NEAR THE CASCADE CREST AND OVER THE UPPER
PORTIONS OF THE WENATCHEE AND METHOW VALLEYS. ACCUMULATIONS OF 10
TO 16 INCHES ARE EXPECTED WEST OF A LINE FROM MAZAMA TO
PLAIN...WITH ANYWHERE FROM 2 TO 5 INCHES EXPECTED AWAY FROM THE
CREST.

ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 40 TO 50 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
IN EXCESS OF 70 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND
DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ001-004-WAZ037-071915-
/O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
302 AM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

STEADY SNOW WILL INTENSIFY OVER NORTHEAST WASHINGTON AND NORTH
IDAHO THIS MORNING AND LAST THROUGH INTO THIS EVENING. THE
HEAVIEST SNOWS ARE EXPECTED TO FALL OVER THE MOUNTAINS WITH
ANYWHERE FROM 8 TO 14 INCHES POSSIBLE. IN THE VALLEYS...SNOW WILL
ACCUMULATE TO 3 TO 7 INCHES BEFORE TURNING TO RAIN OR DIMINISHING
IN THE AFTERNOON.

ADDITIONALLY SOUTHWESTERLY WINDS WILL BE INCREASING THROUGH THE DAY.
WINDS OF 30 TO 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS
TO 60 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF
SNOW OVER EXPOSED LOCATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ002-003-071800-
/O.NEW.KOTX.SN.Y.0004.070107T1200Z-070107T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW
302 AM PST SUN JAN 7 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE MORNING WITH
ACCUMULATIONS OF 2 TO 4 INCHES OVER THE IDAHO PALOUSE AND COEUR
DALENE AREA. SNOW WILL MIX WITH RAIN OR TAPER OFF AFTER 10 AM
WITH NO FURTHER ACCUMULATION. VERY WINDY CONDITIONS WILL DEVELOP
AFTER THE SNOW ENDS AS A WARM FRONT PASSES THROUGH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WAZ038-071915-
/O.CON.KOTX.SB.Y.0002.000000T0000Z-070107T2100Z/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
302 AM PST SUN JAN 7 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON...

SNOW WILL BEGIN TO ACCUMULATE THIS MORNING AND TAPER OFF THIS
AFTERNOON. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES
WITH 3 TO 6 INCHES POSSIBLE OVER THE MOUNTAINS.

ADDITIONALLY WINDS OF 20 TO 30 MPH WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW OVER EXPOSED LOCATIONS. WINDS COULD EXCEED
50 MPH OVER THE MOUNTAINS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Jan 7, 2:30 AM PST, 32 minutes earlier.

Area forecast discussion, Jan 7, 2:30 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 AM PST SUN JAN 7 2007

.SYNOPSIS...AN ACTIVE AND UNSETTLED WINTER WEATHER REGIME WILL
CONTINUE OVER THE INLAND NORTHWEST THROUGH NEXT WEEK...WITH A
COLD ARCTIC AIR MASS INVADING THE REGION FOR THE LATER HALF OF THE
WEEK.

&&

.DISCUSSION...
TODAY AND TONIGHT...ANOTHER VERY ACTIVE WINTER WEATHER DAY ON TAP
TODAY...WITH SATELLITE AND RADAR INDICATING THE NEXT VIGOROUS STORM
SYSTEM BEGINNING TO SPREAD SNOW OVER THE REGION AT 200 AM THIS
MORNING. THIS TREND WILL CONTINUE THROUGH THE MORNING...THEN A
WARM FRONT PASSAGE WILL CHARGE THE WINDS UP ONCE AGAIN.

LATEST MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL FIELD
OF MOTION. THERE ARE DIFFERENCES IN NEAR SURFACE DETAILS...INCLUDING
PRESSURE GRADIENT WHICH MAKES WIND FORECAST A BIT TRICKY. ALTHOUGH
CONFIDENCE IS HIGH OF VERY WINDY CONDITIONS THROUGHOUT THE REGION
BY THIS AFTERNOON...CURRENT SUITE OF WIND ADVISORIES AND HIGH WIND
WARNINGS MAY HAVE TO BE TINKERED WITH BY THE ONCOMING DAY SHIFT TO
DECREASE OR INCREASE STRONG WIND THREAT DEPENDING ON HOW SUBTLE
MESOSCALE DETAILS MANIFEST THEMSELVES IN THIS HIGHLY FLUID AND
PROGRESSIVE PATTERN.

FOR THIS MORNING...THE SNOW PART OF THE FORECAST WILL DOMINATE
WITH A DIRECT FETCH OF DEEP PACIFIC MOISTURE DRIVING INTO THE
FORECAST AREA AND ENHANCING OVER A WARM FRONTAL SURFACE INTO
WIDESPREAD LIGHT SNOW...ESPECIALLY OVER THE EASTERN TWO THIRDS OF
THE FORECAST AREA WHERE OROGRAPHIC ASSISTANCE WILL ENHANCE LIFT.
OVER THE DEEP BASIN THE OVERALL ZONAL NATURE OF THE FLOW SHOULD
PRODUCE ENOUGH OF A DOWNSLOPE RETARDING EFFECT ON PRECIPITATION TO
AVOID SIGNIFICANT ACCUMULATIONS...BUT THAT SAME FAST...MOIST WESTERLY
FLOW WILL LIKELY PRODUCE ENOUGH INTENSE SLOP-OVER SNOW TO WARRANT
CONTINUING THE CURRENT WINTER STORM WARNING FOR THE CASCADES
PROPER WITH HEAVIEST AMOUNTS NEAR THE CREST AND ACCUMULATIONS
DECREASING WITH DISTANCE FROM THE CREST. OVER THE EASTERN ZONES
CURRENT WINTER STORM WARNINGS FOR THE IDAHO PANHANDLE MOUNTAINS AND
NORTHEAST MOUNTAINS LOOK GOOD WITH SIGNIFICANT ACCUMULATIONS A NEAR
CERTAINTY. AS FAR AS THE EASTERN BASIN ZONES INCLUDING THE SPOKANE-
CD/A REGION AND THE PALOUSE...LIGHT ACCUMULATIONS THIS MORNING ARE
LIKELY. GIVEN THE OROGRAPHIC ASSISTANCE IN THIS FLOW...WILL ISSUE A
SNOW ADVISORY FOR THE COEUR DALENE AND IDAHO PALOUSE FOR 2 TO 4
INCHES WHILE KEEPING THE ADJACENT WASHINGTON ZONES IN THE 1 TO 2
INCH ACCUMULATION RANGE. THESE WASHINGTON BASIN ZONES WILL LIKELY
EXPERIENCE A WARM FRONT PASSAGE AND SUBSEQUENT PRECIPITATION SHUT OFF
BY 8 OR 9 AM WHICH WILL LIMIT ACCUMULATIONS.

WINDS WILL BE THE BIG ISSUE BY NOON WITH THE EASTERN ZONES IN A
VERY WELL MIXED WARM SECTOR AIR MASS WITH MID LEVEL WINDS UP TO 50
KNOTS AVAILABLE TO TAP FOR MOMENTUM MIXING TO THE SURFACE. THIS WILL
LEAD TO MILD AFTERNOON TEMPERATURES OVER THE BASIN WHICH SHOULD MAKE
SHORT WORK OF MORNING SNOW ACCUMULATIONS. OVER THE CASCADES LEE ZONES
A STRONG DOWNSLOPE WIND THREAT EXISTS. THE DISPOSITION OF THIS THREAT
IS ONE OF THE POINTS OF UNCERTAINTY IN THE CURRENT FORECAST AND
SITUATION WILL NEED TO BE MONITORED CLOSELY. ONE MODEL... THE NAM/WRF
INDICATES A MUCH HIGHER WIND THREAT FOR THE WENATCHEE/WATERVILLE
PLATEAU AREA THEN THE GFS MODEL. PATTERN RECOGNITION SUGGESTS THE
WORSE CASE NAM SOLUTION IS PLAUSIBLE THUS CURRENT WARNING WILL BE
ALLOWED TO CONTINUE UNCHANGED.

BY THIS EVENING THINGS WILL BE QUIETING DOWN AS THE MOISTURE FETCH
BECOMES DIRECTED SOUTH OF THE FORECAST AREA AND PRESSURE GRADIENT
SLACKENS. WITH DECREASING WINDS AND THINNING CLOUDS...EXPECT
PARTIAL RADIATIONAL COOLING TO ALLOW TEMPERATURES TO DROP BACK
BELOW FREEZING. /FUGAZZI

MONDAY THROUGH SATURDAY...THE MAIN FOCUS WILL BE ON THE SYSTEM
COMING THROUGH DURING THE EARLY TO MID WORK-WEEK AND THE ADVERTISED
ARCTIC INTRUSION THAT FOLLOWS ON ITS HEELS. CURRENTLY A DEEP LOW IS
COMING OFF THE ASIAN COAST...RIDING A JET WITH A STRONG 180 KT CORE.
THIS IS WHAT IS EXPECTED TO HELP AMPLIFY THE PATTERN THROUGH THE
COMING WEEK AND BRING A CHANGE IN THE PATTERN. A LARGER SCALE RIDGE
AMPLIFIES WEST OF THE DATELINE (SPURNED ON BY THAT STRONG JET
INTENSIFYING THAT LOW OVER THE WEST PACIFIC)...AND THE RIDGE BEGINS
TO MIGRATE EAST OF THE DATELINE EARLY MONDAY. IN TURN...A TROF NEAR
CENTRAL PACIFIC BASIN SHIFTS TOWARD NORTH AMERICA.  A SECOND JET
STREAK IS FOUND ON THE EAST SIDE OF THAT APPROACHING TROF...AND LOW
PRESSURE BEGINS TO DEEPEN IN ITS LFQ NEAR THE ALEUTIANS AND MIGRATES
OVER THE GULF OF AK INTO WESTERN BC BY MONDAY.  IN TANDEM...A
SECONDARY LOW BEGINS TO DEVELOP NEAR THE RRQ REGION OF THE SAME JET
AND THE LOW MOVES TOWARD VANCOUVER ISLAND. THE TWO LOWS MERGE MONDAY
NIGHT INTO TUESDAY MORNING AND THIS PROGRESSES EAST JUST NORTH OF
THE WA BORDER TUESDAY NIGHT/WED MORNING AND DRAGS A COLD FRONT
OVER OUR REGION WITH STRONG CAA.  AT THE SAME TIME TUESDAY NIGHT INTO
WEDNESDAY...THE TRAILING DEEP UPPER TROUGH BEGINS TO MOVE IN AND
DEEPEN OVER THE REGION (IN RESPONSE TO A RIDGE AMPLIFYING INTO THE
GULF OF AK.) THE OVERALL FLOW BECOMES NORTH TO NORTHEASTERLY BY
WEDNESDAY NIGHT INTO THURSDAY AND THE LARGE SCALE-UPPER TROUGH OVER
THE REGION OOZES SSE TOWARD THE ROCKIES AND GREAT BASIN BY WEEKS
END. THAT NORTHERLY FLOW REALLY BEGINS TO DRAW THE ARCTIC AIR SOUTH
WITH THE DEVELOPING AND MERGING LOWS MONDAY NIGHT INTO TUESDAY...AND
THEN THE COLD AIR SPILLS IN EARLY WEDNESDAY AM AND THEN THE DOOR
REALLY OPENS THURSDAY INTO FRIDAY. THE GFS/ECMWF/CANADIAN/UKMET ARE
IN GOOD AGREEMENT WITH THE PROGRESS AND TIMING OF THIS PATTERN. GFS
HAS BEEN VERY CONSISTENT FROM RUN-TO-RUN.  THE OUTLIER IS THE NAM...
WHICH IS ABOUT 6 TO 12 HOURS SLOWER IN THE PROGRESS OF THE COLD
FRONT. GFS IS BEING PREFERRED AT THIS TIME.

MONDAY/MONDAY NIGHT...A WEAK/SHALLOW SURFACE HIGH PRESSURE WILL BE
SULLIED BY A WARM FRONT LIFTING NORTH...AHEAD OF THE LOW DEVELOPING
NEAR VANCOUVER ISLAND. THE JET AXIS REMAINS JUST NORTH OF WA BORDER
AND THE MID-LEVEL FLOW REMAINS NW TO WNW...GRADUALLY BECOMING MORE
WESTERLY INTO MONDAY NIGHT. ISENTROPIC LIFT IS RELATIVELY WEAK MUCH
OF MONDAY BUT BEGINS TO STRENGTHEN BY DAYS END. WITH A MODEST PWAT
FETCH REMAINING POISED OVER THE REGION IN THE WESTERLY FLOW AND NOT A
LOT OF DYNAMICAL SUPPORT...MAINLY FORECASTING MOUNTAIN SNOW...WITH
CHANCES INCREASING LATE IN THE DAY INTO MONDAY NIGHT COINCIDING WITH
THE STRENGTHENING ISENTROPIC LIFT.  A SLIGHT CHANCE OF SNOW WAS ALSO
ADDED INTO THE NORTHEAST BASIN RISES FOR MONDAY NIGHT.

TUESDAY/TUESDAY NIGHT...THE LOW JUST NORTH OF WA DEEPENS AS IT MOVES
EAST THROUGH SOUTHERN BC.  THE REGION IS EXPECTED TO BE IN THE WARM
SECTOR OF THE SYSTEM AT THE START OF THIS PERIOD (WITH THE WARM FRONT
NORTH OF THE REGION) AND A SW FLOW DRAWING SOME MILDER AIR IN.
TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL FOR ONE MORE DAY ON
TUESDAY. WENT NEAR TO SLIGHTLY ABOVE GUIDANCE (MAY STILL NEED TO
ADJUST TEMPS UP A FEW DEGREES).  A BIT OF UNCERTAINTY COMES
IN REGARDING EXACT TIMING OF THE COLD FRONT (WHICH THEN FILTERS INTO
THE OTHER PORTIONS OF THE FORECAST TIMING...ESPECIALLY WINDS).
WHILE THE GFS IS THE PREFERRED MODEL...FORECAST WILL NOT DEPICT IT
COMING THROUGH QUITE SO FAST...BLENDING IT WITH THE UKMET/ECMWF AND
CANADIANS SLIGHTLY SLOWER TIMING.  THUS THE COLD FRONT COMES THROUGH
TOWARD THE LATE EVENING TO EARLY OVERNIGHT HOURS TUESDAY NIGHT.  WITH
THE SFC LOW DEEPENING AS IT TRACKS EAST THROUGH THIS PERIOD...MODELS
ARE DEPICTING INCREASING PRESSURE GRADIENTS AND A LOW LEVEL JET JUST
AHEAD OF THE FRONT NEAR 50 TO 60 KTS. SOME OF THESE WINDS ARE
EXPECTED TO MIX DOWN WITH THIS STARK COLD FRONT. WILL NEED TO
CONSIDER WIND ADVISORIES. AS FOR PRECIPITATION...WITH RISING SNOW
LEVELS...EXPECTING MAINLY A RAIN/SNOW THREAT FOR VALLEY LOCATIONS IN
THE MORNING THE MAINLY RAIN IN THE AFTERNOON.  SNOW LEVELS RISE TO
BETWEEN 3000 TO 4000 IN TUESDAY AFTERNOON (LOCALLY NEAR 5000 IN THE
SOUTHEAST). BEST PRECIPITATION CHANCES DURING THE DAY WILL BE IN THE
MTNS...WITH THE UPSLOPE FLOW...AND THEN CHANCES INCREASE EVERYWHERE
WITH BEEFY DYNAMICS WITH THE COLD FRONT PASSAGE AT NIGHT...BUT AS
SAID MUCH OF THE PRECIPITATION IN THE VALLEYS SHOULD BE RAIN TO START
BEFORE THE COLD AIR COMES.  AND THE COLD FRONT IS QUICK...SO BY THIS
TIME...PRECIPITATION CHANCES SHOULD ALSO BE DWINDLING.  BEST AREA FOR
SIGNIFICANT SNOWS FROM THIS SYSTEM WILL BE IN THE CASCADES (NEAR THE
CREST) WITH POSSIBLE HIGHLIGHT CRITERIA...AND SECONDARILY IN THE
IDAHO PANHANDLE MTNS (BUT ATTM MARGINAL FOR HIGHLIGHT AMOUNTS)

WEDNESDAY THROUGH SATURDAY...NOT MAJOR CHANGES MADE TO THIS FORECAST
PERIOD.  A JET STREAK COMING DOWN THE BACKSIDE OF THE TROF CARVING
INTO THE WEST HELPS TO DEVELOP A SECONDARY LOW FOR WEDNESDAY.  THIS
DEVELOPS NEAR THE SOUTHERN CWA. THIS WILL KEEP PRECIPITATION CHANCES
GOING...ESPECIALLY FOR THE MTNS AND SOUTHERN CWA. THE LOW THEN BEGINS
TO MIGRATE SOUTH THROUGH WED NIGHT INTO THURSDAY AND DRIER WEATHER
COMES IN...BUT THE MODIFIED ARCTIC AIR TAKES HOLD AND TEMPERATURES
ARE EXPECTED TO BE MUCH BELOW NORMAL. /JCOTE

&&

.AVIATION...A MOIST PACIFIC SYSTEM WILL RESULT IN LOWERING CIGS
LATE TONIGHT.  STRONG DOWNSLOPE FLOW INTO KEAT/KMWH SHOULD KEEP
CONDITIONS AS VFR.  FURTHER EAST...-SN WILL DEVELOP AFT 09Z AT
KGEG/KSFF/KCOE/KPUW RESULTING IN LOWER CIGS AND VISIBILITIES.
SHOULD SEE SOME IMPROVEMENT BTWN 15-19Z AS DOWNSLOPING FLOW
INCREASES AND -SN CHANGES TO -RASN OR -RA BEFORE ENDING EARLY
AFTERNOON. MAY EXPERIENCE SOME LLWS IN THE KGEG/KCOE AREA BEFORE
THE GUSTY WINDS MIX TO THE SURFACE. OF MORE CONCERN IS THE POTENTIAL
FOR LEESIDE TROUGH DEVELOPMENT ALONG THE EAST SLOPES OF THE CASCADES
SUNDAY AFTERNOON. THIS MAY LEAD TO MODERATE OR SEVERE
TURBULENCE...WITH GUSTY SFC WINDS AT KEAT. ELSEWHERE BREEZY TO
WINDY WEST TO SOUTHWEST WINDS WILL BE FOUND FROM 19Z-03Z MON WITH
VFR CONDITIONS AT THE TAF SITES. MOUNTAIN OBSCURATIONS WITH
LINGERING SHSN- WILL BE FOUND NEAR THE CREST OF THE CASCADES AND
IN THE PANHANDLE MTS. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        42  26  35  29  40  21 / 100  10  10  20  30  60
COEUR DALENE  39  26  34  30  40  22 / 100  20  10  20  30  60
PULLMAN        44  32  38  32  44  25 /  90  20  10  10  30  60
LEWISTON       46  34  45  34  49  29 /  60  20  10  10  20  50
COLVILLE       37  23  34  27  39  17 / 100  20  10  20  40  60
SANDPOINT      35  26  36  30  39  23 / 100  30  20  20  50  60
KELLOGG        37  28  35  29  39  24 / 100  50  30  20  40  70
MOSES LAKE     43  30  37  31  44  24 /  30  10  10  10  20  50
WENATCHEE      45  28  35  28  43  22 /  30  10  10  10  30  50
OMAK           39  25  32  27  39  18 /  50  10  10  10  40  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR COEUR DALENE AREA...IDAHO PALOUSE...LEWISTON AREA.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL
     PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.

     SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR COEUR DALENE
     AREA...IDAHO PALOUSE.

WA...SNOW AND BLOWING SNOW ADVISORY UNTIL 1 PM PST THIS AFTERNOON
FOR      OKANOGAN HIGHLANDS.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR LOWER GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...
     SPOKANE AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NORTHEAST
     MOUNTAINS.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR WATERVILLE PLATEAU...WENATCHEE AREA.

     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR EAST
     SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Jan 6, 9:39 PM PST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
939 PM PST SAT JAN 6 2007

WAZ042-080545-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SUNDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

HEAVY SNOW WILL INCREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY SNOW WILL TAPER OFF SUNDAY AFTERNOON...AS STRONG WINDS WILL
BUFFET THE SAME AREAS SUBJECT TO YESTERDAYS STORM. ANOTHER STORM
WILL ARRIVE ON TUESDAY WITH MAINLY MOUNTAIN SNOW. THIS WILL BE
FOLLOWED BY A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST
FROM CANADA FOR THE LATER HALF OF THE WEEK.

WAZ038-080545-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST
     SUNDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

SNOW WILL INCREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT SNOW WILL TAPER OFF SUNDAY AFTERNOON...AS GUSTY WINDS
WILL REACH THE SAME AREAS SUBJECT TO YESTERDAYS STORM AND LEAD TO
BLOWING SNOW. ANOTHER STORM WILL ARRIVE ON TUESDAY WITH MORE
SNOW. THIS WILL BE FOLLOWED BY A SURGE OF MUCH COLDER AIR INTO THE
INLAND NORTHWEST FROM CANADA FOR THE LATER HALF OF THE WEEK.

IDZ001-004-WAZ037-080545-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

SNOW WILL DEVELOP OVERNIGHT AS THE NEXT PACIFIC STORM APPROACHES
THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY SNOW AND STRONG WINDS SUNDAY WILL BUFFET THE SAME AREAS
SUBJECT TO YESTERDAYS STORM. THE NEXT STORM WILL ARRIVE ON
TUESDAY WITH MAINLY MOUNTAIN SNOW. THIS WILL BE FOLLOWED BY A
SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA FOR
THE LATER HALF OF THE WEEK.

WAZ041-044-080545-
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

SNOW WILL DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER THE LIGHT SNOW...VERY STRONG GUSTY WINDS TO DEVELOP SUNDAY
AFTERNOON AND EVENING. THE NEXT STORM WILL ARRIVE ON TUESDAY WITH MAINLY
MOUNTAIN SNOW. THIS WILL BE FOLLOWED BY A SURGE OF MUCH COLDER AIR
INTO THE INLAND NORTHWEST FROM CANADA FOR THE LATER HALF OF THE
WEEK.

IDZ002-003-026-WAZ032>036-080545-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

LIGHT SNOW WILL DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER THE SNOW OR RAIN TAPERS OFF...STRONG GUSTY WINDS WILL
DEVELOP SUNDAY AFTERNOON. THE NEXT STORM WILL ARRIVE ON TUESDAY
WITH THE POTENTIAL FOR MORE SNOW. THIS WILL BE FOLLOWED BY A SURGE
OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA FOR THE
LATER HALF OF THE WEEK.

IDZ027-WAZ031-043-080545-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER...ANATONE...PEOLA...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
939 PM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

LIGHT SNOW WILL DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER THE SNOW OR RAIN TAPERS OFF...GUSTY WINDS WILL DEVELOP
SUNDAY AFTERNOON. THE NEXT STORM WILL ARRIVE ON TUESDAY WITH THE
POTENTIAL FOR MORE SNOW. THIS WILL BE FOLLOWED BY A SURGE OF MUCH
COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA FOR THE LATER
HALF OF THE WEEK.

In the hours before

Local storm report, Jan 6, 10:56 PM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1056 PM PST SAT JAN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY SNOW       ATHOL                   47.95N 116.71W
01/06/2007  M6.0 INCH        KOOTENAI           ID   TRAINED SPOTTER

            STORM TOTAL. ELEVATION 2500 FT. KOOTENAI 82.

0620 PM     HEAVY SNOW       2 S DEARY               46.77N 116.56W
01/06/2007  E6.0 INCH        LATAH              ID   TRAINED SPOTTER

            STORM TOTAL. SOME ROOF DAMAGE DUE TO WINDS. ELEVATION
            2790 FT. LATAH 22.

0630 PM     HEAVY SNOW       3 NW MOYIE SPRINGS      48.76N 116.24W
01/06/2007  M10.0 INCH       BOUNDARY           ID   TRAINED SPOTTER

            STORM TOTAL. ELEVATION 2817 FT. BOUNDARY 25.

&&

SSAVOY

Nearby

Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.